Side effects ???

HI I am in maintenance rituximab treatments every eight weeks until November or December of 2017 ( 24 months total). I was diagnosed with Follicular Lymphoma March of 2015 ( I think it was March anyway.) I have been in remission since November of 2015. YEAH !! Does anyone using the Rituximab have side effects?? I seem to get headaches ( had an MRI all is good there) I get sore throats, chills, and tired plus my face feels like I have a permanent sinus infection ( but I do not). Just wondering if its the drug or something else??

Melody J

8 Replies

oldestnewest
  • I have a severe adverse reaction to Rituximab whilst it is being administered but I do not have any residual side effects afterwards. That is me though and your side effects may very well be indicative to how your body reacts to Rituximab. Short of waiting until your maintenance treatment is completed to see if these side effects subside, you may need to delve further into trying to ascertain their cause. I hope you are able to find a solution sooner rather than later.

  • Thanks for your response. I hope you are doing well!

  • I am doing fabulous!

  • Try reading the rituxan article at lymphomation.org/Maintanenc...

  • I had the same reaction that you are having.. The doctor stopped the maintenance treatments as when he was going to start them he told me that many that don't do the maintenance end up still in remission as those that do. I am back on Watch & Wait every 3 months. It could have been because of my age too. I was very close to turning 76.

  • I have not given maintenance doses of rituxumab, Not yet anyway. I have been through the R-CHOP chemo. Six treatments, one every three weeks, followed by radiation therapy. It is a very tough road to travel. I am currently in remission. I went through chemo for primary mediastinal Large B-Cell lymphoma. I had many things happen while on chemo. Severe nausea, weight loss. lack of appetite, loss of taste, all foods and beverages had an awful taste, also total hair loss, constant fatigue, weakness, neuropathy in both feet, problems with balance. I am had several hospital stays and a few bad infections all of 2016. I am 65 years old. Why do they give maintenance doses of rituximab?

  • I completed (last November) the recommended two years of rituximab therapy for marginal zone lymphoma. I still have a stuffy (not runny or sneezy) nose - usually have to breath through my mouth now. I asked my oncologist about it last month hoping he would say it would eventually go away. His response was that it may never go away. Of course I'm hoping he's wrong. I have residual back pain as a result of the lymphoma. In two weeks I'll be trying four weeks of acupuncture treatments. Fingers crossed! I'm not sure if your symptoms are related to the drug, but I would not doubt it. Hopefully they'll subside in time. Wishing you only the best Melody!

    Andilynn

  • Hi Melodyj - I've been on Rituximab (Rituxin) every 12 weeks since September 2015. The only reactions I have are the numbness and tingling in my hands, but that just started on my last treatment. I had a cough and some sinus issues, but found out it was not related to the Rituximab. It was my blood pressure medication. Once the doctor changed that, the cough disappeared and so did the post nasal drip. I did use a saline spray called Hydrasense and it did help to sooth my sinuses when all this was happening to me. I hope you find out what's causing your issues. It's frustrating sometimes not knowing and everyone seems to be different. I do know Rituximab can cause chills and night sweats as my nurse has a questionnaire and that is one of the questions. I haven't been experiencing that myself, though. Take care.

You may also like...